Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 32, NWS Green Bay, WI

June 14, 2017Lincoln County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 14, 2017, 7:14 AM CDT for Lincoln County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2017, 7:14 AM CDT (12:14 UTC)
Expired
Jun 15, 2017, 7:14 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 12:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Alexander Dam (ALXW3).

Action stage
1256 ft
Minor stage
1259 ft
Moderate stage
1261 ft
Major stage
1263 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

970 
WGUS43 KGRB 141214
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
714 AM CDT Wed Jun 14 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Wisconsin River below Alexander Reservoir affecting Lincoln County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC069-150314-
/O.NEW.KGRB.FL.W.0032.170614T1214Z-000000T0000Z/
/ALXW3.1.ER.170614T0832Z.170614T1210Z.000000T0000Z.UU/
714 AM CDT Wed Jun 14 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Alexander Reservoir.
* At 7:10 AM Wednesday the stage was 1259 feet. 
* Flood stage is 1259 feet. 
* At 1259 feet, Widespread wooded lowland flooding downstream of the 
  dam. The river current downstream of the dam in Council Grounds 
  Park is fast.  

&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981


$$
2 follow-up statements
300 
WGUS83 KGRB 141530
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1030 AM CDT Wed Jun 14 2017

...The Flood Warning continues for the following rivers in 
Wisconsin..

  Wisconsin River below Alexander Reservoir affecting Lincoln County
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC069-150630-
/O.CON.KGRB.FL.W.0032.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170614T0832Z.170614T1210Z.000000T0000Z.UU/
1030 AM CDT Wed Jun 14 2017

The Flood Warning continues for
  The Wisconsin River below Alexander Reservoir.
* At 10:10 AM Wednesday the stage was 1259 feet. 
* Flood stage is 1259 feet. 
* At 1259 feet, Widespread wooded lowland flooding downstream of the 
  dam. The river current downstream of the dam in Council Grounds 
  Park is fast.  

&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981


$$
621 
WGUS83 KGRB 150038
FLSGRB

Flood Statament
National Weather Service Green Bay WI
738 PM CDT Wed Jun 14 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Wisconsin River below Alexander Reservoir AFFECTING Lincoln County

...The Flood Warning continues for the following rivers in 
Wisconsin...Michigan..
  Wisconsin River below Wausau affecting Marathon County 
  Menominee River near McAllister affecting Marinette and Menominee 
  Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC069-150108-
/O.CAN.KGRB.FL.W.0032.000000T0000Z-170615T0038Z/
/ALXW3.1.ER.170614T0832Z.170614T1210Z.170614T1812Z.UU/
738 PM CDT Wed Jun 14 2017

The Flood Warning is cancelled for
  The Wisconsin River below Alexander Reservoir.
* At  7:10 PM Wednesday the stage was 1258 feet. 
* Flood stage is 1259 feet. 
* At 1259 feet, Widespread wooded lowland flooding downstream of the 
  dam.  The river current downstream of the dam in Council Grounds 
  Park is fast.  

&&

LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981


$$

WIC073-151538-
/O.CON.KGRB.FL.W.0031.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170613T0848Z.170613T1810Z.000000T0000Z.UU/
738 PM CDT Wed Jun 14 2017

The Flood Warning continues for
  The Wisconsin River below Wausau.
* At  7:10 PM Wednesday the stage was 1167 feet. 
* Flood stage is 1167 feet. 
* At 1167 feet, Waters approaches buildings in DC Everest Park and 
  Oak Island Park.  

&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967


$$

WIC075-MIC109-151538-
/O.CON.KGRB.FL.W.0030.000000T0000Z-170619T0000Z/
/MCAW3.1.ER.170614T1255Z.170614T2315Z.170618T0600Z.NO/
738 PM CDT Wed Jun 14 2017

The Flood Warning continues for
  The Menominee River near McAllister.
* At  6:15 PM Wednesday the stage was 15.3 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by 
  early Sunday morning.
* At 15.0 feet, Water covers the boat docks near the river gage and 
  there is extensive flooding of wooded lowland.  

&&

LAT...LON 4535 8763 4519 8771 4510 8759 4508 8760
      4516 8783 4535 8769             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:46 AM CDT, 28 minutes earlier.

Area forecast discussion, Jun 14, 6:46 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
646 AM CDT Wed Jun 14 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 246 AM CDT Wed Jun 14 2017

Convective trends and severe weather potential are the main
forecast concerns.

Have been watching the line of thunderstorms approaching from
western WI. Recent observations have shown numerous gusts to
30-40 knots along this line. A gradual decrease in reflectivity
and lightning, and warming cloud tops, suggests that the line is
weakening as it encounters the upper level ridge and increased
capping (+12 C at 700 mb). Meso-models support the weakening
trend, and indicate that there may not be much left of the line
as it reaches north central WI. However, all meso-models show
elevated storms firing over northeast/far eastern WI by 09z, on
the edge of the cap where the latest meso-analysis shows MUCAPE of
1000-1500 j/kg. Despite sufficient instability for severe hail,
weak deep layer shear and high wet-bulb zero heights of 10.5-11.5
K FT suggest that small hail and heavy downpours will be the
primary concerns.

After a short lull in the convection during the mid-morning to
midday period, a short-wave trof (currently over eastern Nebraska)
will swing through the forecast area during the afternoon and
early evening. This wave will trigger additional thunderstorms
in a moderately unstable air mass (CAPE 1000-2500 J/kg). With
sufficient deep layer shear of 25-40 kts, another round of
organized severe weather is expected. Damaging winds and large
hail will be the main threats, but 0-3 km helicities of around
200, strong low-level CAPE and the presence of the warm frontal
boundary support a small tornado threat as well.

A cold front will move through the forecast area tonight,
continuing the chance of thunderstorms overnight, and possibly
into early Thursday morning in far eastern WI. The rest of the
day on Thursday looks dry, with decreasing clouds and humidity,
and gusty west winds.

Temperatures will remain above normal over the region.

.LONG TERM...Thursday Night Through Tuesday
Issued at 246 AM CDT Wed Jun 14 2017

A 500 mb low currently over the western CONUS should be in
Manitoba by 00Z Friday. This will result in a more zonal flow
aloft across the Great Lakes until a trough digs into the
northern Plains over the weekend.

A cooling trend will bring temperatures back closer to normal for
the upcoming weekend. Once the upper trough axis passes to the
east, flow aloft becomes northwest and at least a couple of days
of cooler than normal high temperatures are expected for the
early part of the work week.

The main chances for showers and storms are expected to be late
this week and into the weekend. Once the upper trough axis passes
to the east there will be occasional slight chance/low end chance
PoPs at most.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 641 AM CDT Wed Jun 14 2017

Elevated storms will exit far northeast WI early this morning. The
next round of storms will arrive in central WI around midday, and
move through the forecast area by late afternoon. Additional
storms may form ahead of a cold front during the late evening and
overnight hours. Have attempted to time these various rounds of
storms in the TAFs, but adjustments will likely need to be made.
MVFR conditions should occur with the storms, and possibly with
low ceilings in the vicinity of the cold front tonight, but
confidence in the details is low.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 14, 3:04 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
304 AM CDT Wed Jun 14 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150815-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
304 AM CDT Wed Jun 14 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms with small hail and heavy
downpours early this morning, especially over northeast and east
central Wisconsin.

There is a slight risk of severe thunderstorms today and tonight,
especially during the afternoon and early evening. Damaging
winds, large hail, heavy rainfall and flooding, and possibly a
tornado or two, may impact the region.

Due to several recent bouts of heavy rainfall, the Wisconsin
River continues to flow faster than normal with a few locations at
or above flood stage. Caution should be used if boating or
fishing on the Wisconsin River. Other rivers across the region
will also be on the rise along with faster than normal flows for
this time of year.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A chance of thunderstorms will return for late this week and
the weekend, but severe storms do not appear likely.

The Wisconsin River will continue to flow faster than normal
due to recent heavy rainfall, with a few locations expected to
remain at or above flood stage through at least Thursday. Other
rivers across north-central and northeast Wisconsin will be
running high as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed at times today and tonight.

LMZ521-522-541>543-150815-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
304 AM CDT Wed Jun 14 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms with small hail and heavy
downpours early this morning.

Additional strong to severe thunderstorms are possible later this
afternoon and evening. Some of these storms will produce strong
winds, hail and heavy rainfall.

Patchy dense fog may develop, as a warm and moist air mass flows
over the relatively cool waters of Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A chance of thunderstorms will return during the weekend.

Kieckbusch/MG

In the hours before

Special weather statement, Jun 14, 3:35 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
335 AM CDT WED JUN 14 2017

WIZ005-140900-
Vilas WI-
335 AM CDT WED JUN 14 2017

...SPECIAL WEATHER STATEMENT...

At 333 AM CDT, Doppler radar was tracking a strong thunderstorm near
Boulder Junction, or 21 miles east of Turtle Flambeau Flowage, moving
northeast at 45 mph.

Other strong thunderstorms were located near St. Germain.

Half inch hail will be possible with these storms.

Locations impacted include...
Eagle River, Boulder Junction, Arbor Vitae, Woodruff, Conover,
Presque Isle, Manitowish Waters, Sayner, Land O Lakes and Trout Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4616 8918 4614 8916 4589 8929 4589 8930
      4590 8930 4590 8975 4612 8992 4627 8979
TIME...MOT...LOC 0833Z 217DEG 41KT 4614 8974

Kieckbusch
Special weather statement, Jun 14, 4:12 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
412 AM CDT Wed Jun 14 2017

WIZ005-010>013-019>022-031-038>040-050-073-074-141200-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Langlade-
Menominee-Northern Oconto County-Door-Shawano-Outagamie-Brown-
Kewaunee-Manitowoc-Southern Marinette County-
Southern Oconto County-
412 AM CDT Wed Jun 14 2017

...THUNDERSTORMS WITH SMALL HAIL EXPECTED EARLY THIS MORNING...

Scattered thunderstorms with brief heavy downpours and hail up one
half inch in diameter will continue to form early this morning,
especially northeast of a line from Rhinelander to Shawano to
Manitowoc.

Motorists should be alert for reduced visibilities and standing
water on roads. Those with outdoor plans should seek shelter when
storms approach.

Kieckbusch
Special weather statement, Jun 14, 4:56 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Green Bay WI
456 AM CDT Wed Jun 14 2017

WIZ011>013-020>022-031-038>040-050-073-074-141200-
Forest-Florence-Northern Marinette County-Menominee-
Northern Oconto County-Door-Shawano-Outagamie-Brown-Kewaunee-
Manitowoc-Southern Marinette County-Southern Oconto County-
456 AM CDT Wed Jun 14 2017

...THUNDERSTORMS WITH SMALL HAIL EXPECTED EARLY THIS MORNING...

Scattered thunderstorms with brief heavy downpours and hail up to
dime size will continue to form over northeast and east central
Wisconsin early this morning.

Motorists should be alert for reduced visibilities and standing
water on roads. Those with outdoor plans should seek shelter when
storms approach.

Kieckbusch
Special weather statement, Jun 14, 5:46 AM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
546 AM CDT WED JUN 14 2017

WIZ040-141115-
Kewaunee WI-
546 AM CDT WED JUN 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KEWAUNEE COUNTY UNTIL 615
AM CDT...

At 545 AM CDT, Doppler radar was tracking a strong thunderstorm near
Kewaunee, moving northeast at 15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Kewaunee, Algoma, Casco, Birchwood, Rostok, Slovan, Alaska and
Scarboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4454 8741 4448 8743 4443 8764 4453 8768
      4462 8738 4460 8737
TIME...MOT...LOC 1045Z 250DEG 11KT 4449 8757

Kieckbusch
Special weather statement, Jun 14, 5:59 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
559 AM CDT Wed Jun 14 2017

WIZ012-013-022-040-050-073-141300-
Florence-Northern Marinette County-Door-Kewaunee-Manitowoc-
Southern Marinette County-
559 AM CDT Wed Jun 14 2017

...THUNDERSTORMS WITH HAIL EXPECTED EARLY THIS MORNING...

Scattered thunderstorms with brief torrential downpours and hail
up to dime size will continue to form over far northeast and east
central Wisconsin early this morning. The storms should move out
of the region by around 8 am.

Motorists should be alert for reduced visibilities and standing
water on roads. Those with outdoor plans should seek shelter when
storms approach.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:35 AM CDTSpecial Weather StatementGRBVilas25 min
Jun 14, 5:46 AM CDTSpecial Weather StatementGRBKewaunee29 min
Jun 14, 7:16 AM CDTSpecial Marine WarningGRB119 min
Jun 14, 7:30 AM CDTSpecial Weather StatementGRBDoor45 min
Jun 14, 8:26 AM CDTSpecial Weather StatementGRBDoor49 min
Jun 14, 9:04 AM CDTSpecial Weather StatementGRBDoor41 min
Jun 14, 12:44 PM CDTSpecial Weather StatementGRBPortage, Wood76 min
Jun 14, 1:23 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano67 min
Jun 14, 1:45 PM CDTTornado WarningGRBMenominee, Shawano30 min
Jun 14, 1:58 PM CDTSpecial Weather StatementGRBPortage, Wood77 min
Jun 14, 2:14 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara, Wood59 min
Jun 14, 2:20 PM CDTSevere Thunderstorm WarningGRBOconto40 min
Jun 14, 2:48 PM CDTAreal Flood AdvisoryGRBPortage, Waupaca, Waushara3 hr
Jun 14, 2:52 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Waushara, Winnebago53 min
Jun 14, 2:53 PM CDTSpecial Marine WarningGRB2 hr
Jun 14, 3:25 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Manitowoc, Oconto, Outagamie, Shawano and 1 more50 min
Jun 14, 3:34 PM CDTAreal Flood AdvisoryGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Waupaca and 1 more3 hr
Jun 14, 3:45 PM CDTTornado WarningGRBBrown, Kewaunee, Oconto, Outagamie, Shawano34 min
Jun 14, 4:00 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee, Manitowoc60 min
Jun 14, 4:09 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto57 min
Jun 14, 4:35 PM CDTSpecial Marine WarningGRB115 min
Jun 14, 4:57 PM CDTSevere Thunderstorm WarningGRBDoor43 min

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.